Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 13, NWS Baltimore/Washington

June 3, 20096 counties in Virginia; Montgomery County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jun 3, 2009, 7:33 PM EDT for 6 counties in Virginia; Montgomery County, Maryland. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2009, 7:33 PM EDT (23:33 UTC)
Expired
Jun 3, 2009, 10:30 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, Fairfax County, VA, Loudoun County, VA

The radar

The Sterling radar (KLWX), 20 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:27 PM EDTFLASH FLOOD2 Sse Arcola, VA2.5 FEET OF STANDING WATER ON TALL CEDARS PARKWAY AND PLANTING FIELD DRIVE IN SOUTH RIDING.
Jun 3, 9:41 PM EDTFLASH FLOODRockville, MDHIGH WATER INTERSTATE 270 IN ROCKVILLE. TWO VEHICHLES STRANDED IN HIGH WATER
Jun 3, 9:50 PM EDTFLASH FLOOD2 Wnw Ravensworth, VAVEHIICLE IN WATER - BRAEBURN DR AND GUINEA RD
Jun 3, 9:54 PM EDTFLASH FLOOD1 E Herndon, VAPARKING LOT FLOODED - CARS FLOATING 208 ELDEN ST
Jun 3, 9:59 PM EDTFLASH FLOOD1 Ne Chantilly, VA9-12 INCHES OF WATER FLOWING ACROSS U.S. ROUTE 50.
Jun 3, 9:59 PM EDTFLASH FLOOD6 W Chantilly, VA9-12 INCHES OF WATER FLOWING ACROSS U.S. ROUTE 50.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 114 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KLWX 032333
FFWLWX
DCC001-MDC031-VAC013-059-107-510-600-610-040230-
/O.NEW.KLWX.FF.W.0013.090603T2333Z-090604T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
733 PM EDT WED JUN 3 2009

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DISTRICT OF COLUMBIA IN DISTRICT OF COLUMBIA
  MONTGOMERY COUNTY IN CENTRAL MARYLAND
  ARLINGTON COUNTY IN NORTHERN VIRGINIA
  CITY OF ALEXANDRIA IN NORTHERN VIRGINIA
  CITY OF FAIRFAX IN NORTHERN VIRGINIA
  CITY OF FALLS CHURCH IN NORTHERN VIRGINIA
  FAIRFAX COUNTY IN NORTHERN VIRGINIA
  LOUDOUN COUNTY IN NORTHERN VIRGINIA

* UNTIL 1030 PM EDT

* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING MOVING INTO    
  THE WARNED AREA.

* LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN INCLUDE MUCH OF  
  THE GREATER WASHINGTON METROPOLITAN AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS HAVE PRODUCED UP TO 1 INCH OF RAIN OVER PARTS OF THE 
WARNED AREA SINCE 500 PM EDT. AS A BAND OF THUNDERSTORMS MOVES EAST 
INTO THE AREA BETWEEN 800 PM EDT AND 900 PM EDT...ADDITIONAL 
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3911 7690 3897 7701 3890 7692 3862 7720
      3870 7728 3872 7734 3871 7738 3875 7739
      3874 7742 3880 7745 3879 7749 3884 7751
      3884 7754 3888 7755 3895 7764 3931 7725

$$
SBK
1 follow-up statement
000 
WGUS71 KLWX 040056
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
856 PM EDT WED JUN 3 2009

DCC001-MDC031-VAC013-059-107-510-600-610-040230-
/O.CON.KLWX.FF.W.0013.000000T0000Z-090604T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-CITY OF ALEXANDRIA VA-
CITY OF FAIRFAX VA-CITY OF FALLS CHURCH VA-ARLINGTON VA-LOUDOUN VA-
FAIRFAX VA-
856 PM EDT WED JUN 3 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR 
DISTRICT OF COLUMBIA...THE CITIES OF FALLS CHURCH...FAIRFAX...AND 
ALEXANDRIA...AND FAIRFAX...LOUDOUN...ARLINGTON...AND MONTGOMERY 
COUNTIES...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE MUCH OF THE GREATER WASHINGTON 
METROPOLITAN AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF OVER 1 INCH HAVE FALLEN OVER THE LAST SEVERAL 
HOURS OVER PARTS OF THE WARNED AREA. A BAND OF THUNDERSTORMS MOVING 
EAST INTO THE WESTERN PARTS OF THE WASHINGTON METROPOLITAN AREA WILL 
CROSS THE AREA THROUGH 1000 PM EDT...PRODUCING RAINFALL RATES OF 
1.25 TO 1.75 INCHES PER HOUR...WHICH WILL PRODUCE FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3911 7690 3897 7701 3890 7692 3862 7720
      3870 7728 3872 7734 3871 7738 3875 7739
      3874 7742 3880 7745 3879 7749 3884 7751
      3884 7754 3888 7755 3895 7764 3931 7725

$$
SBK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 5:12 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 3, 5:12 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
512 PM EDT WED JUN 3 2009

.SYNOPSIS...
A FRONTAL BOUNDARY WILL CONTINUE TO DROP SOUTH THROUGH THE AREA
TONIGHT. A WAVE OF LOW PRESSURE WILL FORM OVER THE CAROLINAS
THURSDAY AND IT WILL TRACK UP THE MID-ATLANTIC COAST FRIDAY. HIGH
PRESSURE WILL BRIEFLY BUILD OVER THE REGION TO START NEXT
WEEKEND...BUT THE NEXT BOUNDARY MAY AFFECT THE REGION EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATE TO EXPAND SEVERE THUNDERSTORM WATCH SPATIALLY TO INCLUDE
ALL OF CWA...AS MCS OVER WEST VIRGINIA MOVING NORTHEASTWARD WITH
DAMAGING WIND THREAT OVER NW CWA. WILL UPDATE HOURLY WEATHER GRIDS
TO MATCH PRESENT WEATHER. PREVIOUS DISCUSSION FOLLOWS...

UPDATE TO INCLUDE THAT THERE IS A SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL 00Z FOR ALL OF THE CWA WITH THE EXCEPTION OF THE
FOLLOWING COUNTIES...WASHINGTON...BERKELEY...MORGAN...ALLEGANY...MINERAL...
AND HAMPSHIRE.

CURRENT ANALYSIS SHOWS A COLD FRONT LOCATED NEAR THE MASON DIXON
LINE EARLY THIS AFTERNOON. AN UPPER-LEVEL DISTURBANCE IS ALSO MOVING
THROUGH THE OHIO VALLEY.

THIS BOUNDARY WILL CONTINUE TO DROP SOUTH THROUGH THE CWA DURING THE
REST OF THIS AFTERNOON INTO THIS EVENING. PLENTY OF WARM AND HUMID
AIR SOUTH AHEAD OF THE BOUNDARY HAS LED TO THE DESTABILIZATION OF
THE ATMOSPHERE. LATEST MESOANALYSIS SHOWS 2000 TO 2500 J/KG OF
MLCAPE ACROSS CENTRAL VIRGINIA WITH A LITTLE LESS TO THE NORTH. THE
INSTABILITY WILL COMBINE WITH THE FRONTAL PASSAGE AND AN UPPER-LEVEL
DISTURBANCE TO TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA
THIS AFTERNOON INTO THIS EVENING. WITH 0-6KM SHEAR PROFILES AROUND
30 KNOTS...CONVECTION HAS A GOOD POTENTIAL TO BECOME WELL ORGANIZED.
SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL MAY AFFECT
PORTIONS OF THE CWA. THUNDERSTORMS WILL ALSO CONTAIN LOCALLY HEAVY
RAIN WHICH MAY RESULT IN AREAS OF FLASH FLOODING. A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL LATE TONIGHT FOR ALL AREAS EAST OF THE
BLUE RIDGE AND ALSO FOR THE CENTRAL SHENANDOAH VALLEY INTO THE
POTOMAC HIGHLANDS.

THE BOUNDARY WILL CONTINUE TO DROP SOUTH OF THE REGION OVERNIGHT.
HOWEVER...THE 850MB BOUNDARY WILL REMAIN OVER THE AREA BRINGING A
GOOD CHANCE FOR MORE SHOWERS. WILL CONTINUE WITH LIKELY POPS
OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
COLD FRONT WILL CONTINUE TO DROP SOUTH OF THE REGION OVER THE
CAROLINAS THURSDAY. THE 850MB BOUNDARY WILL REMAIN OVER THE
REGION...AND WITH A SOUTHWEST FLOW ALOFT THIS WILL RESULT IN
ISENTROPIC LIFT...LEADING TO MORE RAIN THURSDAY. HAVE INCREASED POPS
TO CATEGORICAL THURSDAY. WILL CONTINUE WITH THE CHANCE FOR
THUNDERSTORMS...BUT NO SEVERE WEATHER IS EXPECTED SINCE ANY T-STORMS
THAT DO DEVELOP WILL BE ELEVATED. THE COLD FRONT WILL REMAIN TO OUR
SOUTH THURSDAY NIGHT AND FRIDAY WHILE A WAVE OF LOW PRESSURE RIDES
ALONG THE FRONT DURING THIS TIME BEFORE MOVING OFF THE MID-ATLANTIC
COAST FRIDAY NIGHT. MORE RAIN IS EXPECTED THURSDAY NIGHT AND FRIDAY
BEFORE FINALLY TAPERING OFF FRIDAY NIGHT AS THE LOW MOVES OFF THE
COAST. DEEP MOISTURE WILL CONTINUE TO OVERRUN THE BOUNDARY DURING
THIS TIME RESULTING IN PRECIPITABLE WATERS TO BE ABOUT 1.5 TO 2
STANDARD DEVIATIONS ABOVE NORMAL. RAINFALL AMOUNTS OVER TWO INCHES
ARE POSSIBLE IN LOCATIONS BY FRIDAY NIGHT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL BRING A RETURN OF DRY CONDITIONS SATURDAY INTO
SUNDAY. THE NEXT BOUNDARY WILL RETURN EARLY NEXT WEEK BRINGING
ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
A COLD FRONT WILL DROP THROUGH THE TERMINALS LATE THIS AFTERNOON
INTO TONIGHT. CONVECTION IS EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT DURING THIS TIME. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY
RAIN. MVFR/IFR CIGS AND VSBYS ARE EXPECTED OVERNIGHT BEHIND THE
FRONT ALONG WITH SHOWERS.

LOW PRESSURE WILL TRACK ALONG A COLD FRONT TO OUR SOUTH THURSDAY
THROUGH FRIDAY BRINGING A GOOD CHANCE FOR RAIN ALONG WITH SUBVFR
CIGS AND VSBYS. HIGH PRESSURE WILL RETURN FOR SATURDAY INTO SUNDAY.
THE NEXT BOUNDARY WILL BRING A CHANCE FOR CONVECTION EARLY NEXT
WEEK.

&&

.MARINE...
A COLD FRONT WILL DROP SOUTH THROUGH THE WATERS THIS AFTERNOON AND
EVENING TRIGGERING SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL DURING
THIS TIME.

GRADIENT WINDS WILL APPROACH SCA CRITERIA NEAR THE BOUNDARY TONIGHT.
WILL KEEP WIND GUSTS CAPPED AROUND 15 KNOTS FOR NOW DUE TO HOW
MARGINAL IT IS AND THE INFLUENCE ANY CONVECTION MAY HAVE.

A COLD FRONT WILL REMAIN SOUTH OF THE WATERS THURSDAY. LOW PRESSURE
WILL TRACK ALONG THE FRONT PASSING BY TO THE SOUTH FRIDAY INTO
FRIDAY NIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY
INTO FRIDAY NIGHT AS THE LOW PASSES BY. HIGH PRESSURE WILL RETURN
FOR SATURDAY INTO SUNDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ004>007-009>011-
     013-014-016>018.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ021-025-026-029-
     036>042-050>057.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ054.
MARINE...NONE.

&&

SYNOPSIS...BJL/BPP
NEAR TERM...SBK/BJL/BPP
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...BJL/BPP
MARINE...BJL/BPP
Hazardous weather outlook, Jun 3, 5:23 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
523 PM EDT WED JUN 3 2009

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
041130-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
523 PM EDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 8 PM TONIGHT FOR
THE ENTIRE AREA. THUNDERSTORMS THIS EVENING INTO TONIGHT WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. PLEASE REFER
TO WBCWCNLWX FOR FURTHER DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE BLUE RIDGE
IN CENTRAL AND SOUTHERN MARYLAND...THE DISTRICT OF COLUMBIA...AND
NORTHERN AND CENTRAL VIRGINIA THROUGH LATE TONIGHT. THUNDERSTORMS
PRODUCING HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. ANY FLASH
FLOODING PROBLEMS COULD LINGER WELL INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN AREA OF LOW PRESSURE DEVELOPING OVER THE CAROLINAS THURSDAY
WILL TRACK UP THE MID-ATLANTIC COAST THROUGH FRIDAY EVENING.
RAINFALL OF AN INCH OR MORE FROM THIS SYSTEM IS POSSIBLE...WHICH
WOULD CAUSE ADDITIONAL FLOODING CONCERNS.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER PROGRAM HAS BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-041130-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
523 PM EDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM TONIGHT FOR
THE ENTIRE AREA. THUNDERSTORMS THIS EVENING INTO TONIGHT WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS AND LARGE HAIL. PLEASE REFER TO
WBCWCNLWX FOR FURTHER DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE BLUE RIDGE
IN NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL MARYLAND ALONG WITH
PORTIONS OF THE SHENANDOAH VALLEY AND POTOMAC HIGHLANDS THROUGH
LATE TONIGHT. THUNDERSTORMS PRODUCING HEAVY RAINFALL MAY LEAD TO
FLASH FLOODING. ANY FLASH FLOODING PROBLEMS COULD LINGER WELL INTO
THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN AREA OF LOW PRESSURE DEVELOPING OVER THE CAROLINAS THURSDAY
WILL TRACK UP THE MID-ATLANTIC COAST THROUGH FRIDAY EVENING.
RAINFALL OF AN INCH OR MORE FROM THIS SYSTEM IS POSSIBLE EAST OF
THE BLUE RIDGE...WHICH WOULD CAUSE ADDITIONAL FLOODING CONCERNS.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER PROGRAM HAS BEEN ACTIVATED.

SBK

In the hours before

Local storm report, Jun 3, 7:03 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
703 PM EDT WED JUN 03 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             1 N STANLEY             38.59N  78.50W
06/03/2009  E1.75 INCH       PAGE               VA   EMERGENCY MNGR

&&

SMZ
Local storm report, Jun 3, 7:04 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
704 PM EDT WED JUN 03 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 N STANLEY             38.59N  78.50W
06/03/2009                   PAGE               VA   EMERGENCY MNGR

            MOBILE HOME DESTROYED...TIME ESTIMATED.

&&

CORRECTED REMARKS

SMZ
Local storm report, Jun 3, 7:06 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
706 PM EDT WED JUN 03 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             FREDERICKSBURG          38.30N  77.49W
06/03/2009  M0.75 INCH       CITY OF FREDERICKS VA   TRAINED SPOTTER

&&

SMZ
Local storm report, Jun 3, 7:17 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 PM EDT WED JUN 03 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             1 NE FREDERICKSBURG     38.31N  77.48W
06/03/2009  E1.75 INCH       CITY OF FREDERICKS VA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL AT DEERWOOD
            DR. IN FREDERICKSVILLE.

&&

CORRECTED EVENT

SMZ
Special weather statement, Jun 3, 7:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
729 PM EDT WED JUN 3 2009

MDZ006-007-011-014-040015-
NORTHERN BALTIMORE MD-ANNE ARUNDEL MD-HARFORD MD-
SOUTHERN BALTIMORE MD-
729 PM EDT WED JUN 3 2009

...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE...ANNE
ARUNDEL...HARFORD AND SOUTHERN BALTIMORE COUNTIES...

AT 729 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BALTIMORE...MOVING EAST AT 5 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
PARKVILLE...ROSEDALE...DUNDALK...CARNEY...ESSEX...ROSSVILLE...MIDDLE
RIVER AND WHITE MARSH.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.

KRAMAR
Local storm report, Jun 3, 7:31 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
731 PM EDT WED JUN 03 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     1 NE WASHINGTON         38.92N  77.00W
06/03/2009                   DISTRICT OF COLUMB DC   911 CENTER

            SIX TREES DOWN IN NORTHEAST.

&&

LISTEMAA

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:24 PM EDTSevere Thunderstorm WarningLWXCulpeper, Orange, Spotsylvania, Stafford, City of Fredericksburg51 min
Jun 2, 8:48 PM EDTSevere Thunderstorm WarningLWXCulpeper, Orange, Spotsylvania42 min
Jun 2, 8:53 PM EDTSpecial Marine WarningLWX77 min
Jun 2, 9:07 PM EDTSevere Thunderstorm WarningLWXKing George, Stafford38 min
Jun 2, 9:27 PM EDTSevere Thunderstorm WarningLWXKing George, Orange, Spotsylvania, Stafford, City of Fredericksburg48 min
Jun 2, 9:30 PM EDTFlash Flood WarningLWXSpotsylvania3 hr
Jun 2, 10:37 PM EDTFlash Flood WarningLWXOrange113 min
Jun 2, 10:57 PM EDTSpecial Marine WarningLWX63 min
Jun 2, 11:10 PM EDTSpecial Marine WarningLWX95 min
Jun 2, 11:58 PM EDTSpecial Marine WarningLWX92 min
Jun 3, 12:45 AM EDTSpecial Marine WarningLWX60 min
Jun 3, 12:48 AM EDTSpecial Marine WarningLWX57 min
Jun 3, 1:32 AM EDTFlash Flood WarningLWXSpotsylvania, City of Fredericksburg113 min
Jun 3, 4:39 AM EDTFlash Flood WatchLWXArlington, Culpeper, Fairfax, Greene, King George, Madison and 15 more20 hr
Jun 3, 2:28 PM EDTSevere Thunderstorm WarningLWXAlbemarle47 min
Jun 3, 3:46 PM EDTSevere Thunderstorm WarningLWXGreene, Madison, Orange26 min
Jun 3, 4:20 PM EDTSpecial Marine WarningLWX115 min
Jun 3, 4:22 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Rappahannock38 min
Jun 3, 4:56 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange64 min
Jun 3, 4:59 PM EDTSpecial Marine WarningLWX91 min
Jun 3, 5:02 PM EDTSevere Thunderstorm WarningLWXAugusta, City of Staunton43 min
Jun 3, 5:05 PM EDTSevere Thunderstorm WarningLWXAlbemarle40 min
Jun 3, 5:13 PM EDTSpecial Marine WarningLWX92 min
Jun 3, 5:19 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Nelson, City of Waynesboro26 min
Jun 3, 5:28 PM EDTSpecial Marine WarningLWX92 min
Jun 3, 5:31 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford, City of Fredericksburg59 min
Jun 3, 5:36 PM EDTSpecial Marine WarningLWX84 min
Jun 3, 5:43 PM EDTSevere Thunderstorm WarningLWXRockingham, Shenandoah47 min
Jun 3, 5:47 PM EDTFlash Flood WarningLWXAlbemarle, City of Charlottesville118 min
Jun 3, 5:50 PM EDTSpecial Marine WarningLWX48 min
Jun 3, 5:53 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Rockingham, City of Charlottesville37 min
Jun 3, 6:17 PM EDTSpecial Marine WarningLWX88 min
Jun 3, 6:18 PM EDTSevere Thunderstorm WarningLWXPage, Rockingham, Shenandoah57 min
Jun 3, 6:21 PM EDTSevere Thunderstorm WarningLWXKing George, Spotsylvania, Stafford, City of Fredericksburg39 min
Jun 3, 6:22 PM EDTSevere Thunderstorm WarningLWXPage, Rockingham38 min
Jun 3, 6:25 PM EDTSpecial Marine WarningLWX95 min
Jun 3, 6:30 PM EDTSevere Thunderstorm WarningLWXAlbemarle, City of Charlottesville45 min
Jun 3, 6:43 PM EDTTornado WarningLWXMadison, Page23 min
Jun 3, 6:44 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria46 min
Jun 3, 7:01 PM EDTTornado WarningLWXMadison, Page, Rappahannock23 min
Jun 3, 7:14 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Madison, Orange, Rappahannock, Stafford46 min
Jun 3, 7:35 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, King George, Orange, Prince William, Spotsylvania and 2 more40 min
Jun 3, 7:39 PM EDTSpecial Marine WarningLWX2 hr
Jun 3, 7:43 PM EDTSevere Thunderstorm WarningLWXFauquier, Rappahannock, Warren33 min
Jun 3, 7:47 PM EDTFlash Flood WarningLWXSpotsylvania, Stafford, City of Fredericksburg3 hr
Jun 2, 9:37 PM EDTSevere Thunderstorm WarningLWXCharles, Saint Mary's29 min
Jun 3, 6:19 PM EDTSevere Thunderstorm WarningLWXCalvert, Saint Mary's41 min
Jun 3, 7:18 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Montgomery, Prince George's42 min

Nearby

Flash Flood Warnings in Virginia, 2009Flash Flood Warnings in Maryland, 2009Flash Flood Warnings in District of Columbia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.